Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Arrhythmias
Question: PVCs hormones, possible tachycardia
|haganl - Thu Mar 17, 2005 12:58 pm||
I am healthy 43 year old mother of a 3 year old. I have had PVCs for about 6 years. I drink no caffeine and stay away from other stimulants such as wine and candy when I am having periods of PVCs. They totally went away during my pregnancy but returned after I stoped breast feeding at about 9 months. Since then (January 2003) they have been steadily getting worse each month. Cardiologists keep saying to get used to them and have offered Lopressor which I have filled but never taken. PVCs are very bad (every 5-6 beats during the week before my period and for first 3 days of my period). Also are bad around ovulation. Last week, the day before my period, I had a new sensation several times where heart beat really fast for about 10 seconds. This happened in the middle of the night went I got up to go to the bathroom. This was very different from the usual PVC annoyance and it was very scary. Two days later I had it again while in a store. Is this related to the PVCs? I take Synthroid .125 and Endocrinologist checks me regularly and dosage is fine. I have always thought PVCs were related to my Thyroid problems (since that's how my Thryoidism was first diagnosed) but am now wondering if it is related to other hormones. Could I be perimenopausal and this is making them worse? Thanks in advance.
|Dr. Yasser Mokhtar - Fri Apr 22, 2005 8:31 pm||
i hope you reported these tachycardia episodes to your doctors.
If you are so much annoyed by these pvcs, try to take the least amount of lopressor that will make them go away. If you are having anxiety over the pvcs, this anxiety might make the condition worse and it is not a bad idea as well to try a small dose tranquilizer for a short period of time and see whether it helps.
i know that your endocrinologist is checking you on regular basis but is there an upgoing trend in your thyroid tests even though they might be normal?
i don't think that there is a relation between hormonal imbalance during the climacteric period and pvcs.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.